Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Measurable homomorphisms of locally compact groups

Author: Adam Kleppner
Journal: Proc. Amer. Math. Soc. 106 (1989), 391-395
MSC: Primary 22D05; Secondary 28C10
Correction: Proc. Amer. Math. Soc. 111 (1991), 1199-1200.
MathSciNet review: 948154
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ G$ and $ H$ be locally compact groups and $ \varphi $ a homomorphism from $ G$ into $ H$. Suppose that $ {\varphi ^{ - 1}}\left( U \right)$ is measurable for every open set $ U \subset H$. It is known under some conditions, for example, if $ H$ is $ \sigma $-compact, that $ \varphi $ is continuous. Here it is shown that this result is true without any countability restrictions on $ G$ and $ H$. The proof depends on the observation that the regular representation of $ H$ is a homomorphism.

References [Enhancements On Off] (What's this?)

  • [1] S. Banach, Théorie des operations lineaires, Garasirski, Warsaw, 1932.
  • [2] N. Bourbaki, Intégration, Hermann, Paris, 1956, 1963.
  • [3] J. Dixmier, Les $ {C^*}$ algébres et leurs représentations, 2nd. ed., Gauthier-Villars, Paris, 1969. MR 0246136 (39:7442)
  • [4] V. M. Gluskov, Locally compact groups and Hilberts fifth problem, Amer. Math. Soc. Transl., Ser. 2, 15(1960), 55-94.
  • [5] E. Hewitt and K. Ross, Abstract harmonic analysis I. Springer-Verlag, New York, 1963.
  • [6] M. Moskowitz, Uniform boundedness for non-abelian groups, Math. Proc. Cambridge Phil. Soc. 97(1985), 107-110. MR 764499 (86k:22014)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D05, 28C10

Retrieve articles in all journals with MSC: 22D05, 28C10

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society